Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 18, 2021, 10:14 AM EDT for Flagler County, Florida. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2021, 10:14 AM EDT (14:14 UTC)
- Expired
- Apr 18, 2021, 11:15 AM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
County Flagler County, FL
The radar
The Jacksonville radar (KJAX), 138 km from the middle of the area, began a volume at 14:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 10:41 AM EDT | HAIL 1 | 6 Nnw Ormond By The Sea, FL | TRAINED SPOTTER REPORTED 0.5 INCH TO 1 INCH HAIL ALONG THE VOLUSIA/FLAGLER COUNTY LINE, BUT ON THE VOLUSIA SIDE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 2.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 852 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
029
WWUS82 KMLB 181414
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021
FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...
At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151
$$
SmithWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 18, 4:23 AM EDT, 5 hours 51 minutes earlier.
Area forecast discussion, Apr 18, 4:23 AM EDT, 5 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 423 AM EDT Sun Apr 18 2021 .DISCUSSION... Today and Tonight...ECFL enters a multi day rain event as the setup remains favorable for numerous showers and embedded storms initially north of metro Orlando this morning, with additional activity developing along points south to Orlando, Kissimmee, and to some degree the remainder of Osceola county to Brevard county during the afternoon. Development of a limited east coast breeze may assist in mid to late aftn convection across Brevard co, however as previous periods, PoP forecast remain lower. Occasional to frequent lightning and heavy rain amounts of one to two inches will remain the primary hazard from storms, and wind gusts up to 45 to 50 mph. The Treasure Coast to Lake Okee should once again remain warm and dryer for now with temps near 90 to 92 psbl inland, whereas continued clouds wl keep temperatures in the L-M80s northward. Tonight, pcpn wl remain in the forecast for much of the region overnight as upper mechanics assist in overall lift with deep moisture in place. A mild overnight can be expected with lingering layered clouds and some late fog mixed with areas of accumulating rainfall. Expect lows in the M-U60s areawide. Monday-Wednesday...Zonal WSW flow aloft becomes increasingly cyclonic Monday through Tuesday night as a broad/complex mid/upper trough amplifies from the Great Lakes to Mid Atlantic Coast. At lower levels, a frontal boundary will drop into the central/southern CWA and become quasi-stationary Monday, then meander back toward northern CWA Tuesday, finally dropping south of CWA by late Wednesday. Meanwhile, a series of weak upper disturbances will cross the region, enhancing lift, especially during the day/evening Monday and again Tuesday. A broad zone of highly anomalous (for April) precipitable water values (peaking 1.8-2.0 inches) will stream NE from the Yucatan region, encompassing north/central CWA Monday- Tuesday then into southern CWA Wednesday. Shower/storm coverage and QPF likely to be greatest from Osceola/Brevard counties northward with rare 80 POP Monday and 90 POP Tuesday (60 percent Monday night). Widespread heavy rain becoming increasingly likely, with total QPF through late Tuesday averaging 3-4 inches, with local totals near 6 inches. While a marginal threat for flash flooding will exist, initially dry soil conditions and rainfall spread across multiple days should limit significant flooding concerns. A Flood Watch is not anticipated at this time, however will continue to monitor expected rain rates closely. In additional, surface heating over the central/southern CWA in advance of shower/storm onset Monday, combined with cold temps aloft and mid-level wind max suggest some risk for isolated severe cells (large hail and damaging winds being greatest threats). Max temps Monday and Tuesday ranging from mid 70s north to near 80 central to mid 80s south. Mins Monday night 60s areawide. Axis of broad mid-level trough crosses FL by late Wednesday, forcing surface front to drop south of the CWA by late in the day. Moisture axis gradually lessens, but still enough moisture convergence and lift for high POPs across the southern CWA (50-70 percent), with shower coverage lowering/ending across the north during the day ((20- 40 percent). Max temps low to mid 80s areawide. Thursday-Friday...Zonal, unperturbed flow returns aloft with post- frontal surface high pressure well to the north ensuring a couple dry and relatively cool days/nights. Max temps ranging from lower 70s north to near 80 far south Thursday, and upper 70s/near 80 CWA- wide Friday. Thursday and Friday morning mins in the 50s, except 60- 65 along the coast south of the Cape. Longer range guidance suggests another mid-level trough approaches next weekend, with surface front and possible weak gulf low crossing the peninsula. This pattern would return rain chances and warmer temps starting Saturday. && .AVIATION... Early clouds and ground fog likely this morning, along with patchy rainfall across most sites north of the Treasure Cst. Alternating MVFR/VFR conds continuing through 18/15Z. Morning showers and low layered clouds FM ISM_MCO-TTS Nwd with slow spreading south of adtl clouds and showers/embedded TS through midday wl lead to a dvlpg chc of MVFR conds at MCO-MLB by 18/19z. Briefly IFR conds psbl mainly at sites alng and N of ISM-MCO-TTS this morning in clouds/mist and isold shra. Typical diurnal improvements in sky and VSBY should only be limited at best overnight after 19/02Z. && .MARINE... Today and Tonight...Scattered to numerous showers and some embedded lightning storms will move east from the mainland mainly north of Port Canaveral today into evening. Lingering swell will keep seas a little higher despite winds mainly 10 knots or less. Winds and seas will be locally higher near showers and storms moving offshore from the mainland. Monday-Wednesday...frontal boundary will meander over the waters Mon- Tue, then drop south of the area by Wed evening. Varying winds AOB 15 kt with seas 2 ft or less near shore and up to 3 ft offshore. Scattered to numerous showers and lightning storms. Wednesday night-Thursday...Behind the front, winds shift to NW/N and increase to 15-20 kt after midnight, gradually veering NE and lessening to 15 kt by Thursday afternoon. Seas build to 3-4 ft nearshore and up 4-6 ft offshore Thursday. && .PRELIMINARY POINT TEMPS/POPS... DAB 80 64 75 63 / 80 80 80 60 MCO 88 68 78 66 / 70 70 80 60 MLB 88 68 82 67 / 50 60 80 60 VRB 90 70 85 66 / 30 50 80 60 LEE 83 67 75 65 / 80 80 80 60 SFB 84 66 77 65 / 80 80 80 60 ORL 86 69 79 67 / 70 80 80 60 FPR 91 67 86 67 / 20 40 70 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Pendergrast LONG TERM....Spratt AVIATION...Pendergrast
Hazardous weather outlook, Apr 18, 3:12 AM EDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 312 AM EDT Sun Apr 18 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-182200- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 312 AM EDT Sun Apr 18 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and a few lightning storms will move eastward across central Florida this morning, and through the afternoon with development somewhat southward with time. The primary threats within any storms which develop will be occasional to frequent cloud to ground lightning, small hail and storm wind gusts up to 45 mph. The main areas for storms will continue to be Lake and Volusia counties, with eventual development toward Kissimmee, metro Orlando and portions of the Space Coast during the afternoon into early evening. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly north of Kissimmee and metro Orlando. These low spots will create possible driving hazards, as rain amounts of 1 to 2 inches will be possible locally by this evening. .RIP CURRENT IMPACT... Ocean conditions will produce a Moderate Risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then push offshore of the Volusia and Brevard coasts during this afternoon mainly north of Port Canaveral. Any storms will be capable of producing briefly strong winds, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. High coverage of showers and storms will continue early in the week across the northern counties, then spread southward across all of east central Florida through Monday and Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Event rain totals of 3 to 4 inches will be possible in some areas the first half of the week. A Moderate Risk of rip currents is expected at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. Pendergrast
In the hours before
Special weather statement, Apr 18, 10:14 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1014 AM EDT Sun Apr 18 2021
FLZ041-044-141-181515-
Northern Lake County FL-Coastal Volusia FL-Inland Volusia FL-
1014 AM EDT Sun Apr 18 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE AND NORTHERN
VOLUSIA COUNTIES UNTIL 1115 AM EDT...
At 1013 AM EDT, Doppler radar was tracking a strong thunderstorm near
Crescent City, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, South Daytona and Holly
Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2910 8090 2911 8099 2914 8164
2928 8164 2932 8168 2938 8145 2940 8142
2926 8142 2927 8115 2941 8116
TIME...MOT...LOC 1413Z 271DEG 35KT 2938 8151
SmithThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 8:40 PM EDT | Special Weather Statement | MLB | Flagler | 35 min |
| Apr 17, 8:44 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 18, 10:26 AM EDT | Special Marine Warning | MLB | 94 min | |
| Apr 18, 7:13 PM EDT | Special Weather Statement | MLB | Volusia | 47 min |
| Apr 18, 7:57 PM EDT | Special Weather Statement | MLB | Volusia | 63 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.